Cohen, Donald S. (1973) Multiple solutions and periodic oscillations in nonlinear diffusion processes. SIAM Journal on Applied Mathematics, 25 (4). pp. 640-654. ISSN 0036-1399. http://resolver.caltech.edu/CaltechAUTHORS:COHsiamjam73
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:COHsiamjam73
We study the oscillatory stationary states in the temperature and concentration fields occurring in tubular chemical reactors. Singular perturbation and multitime scale procedures are combined formally to clearly and simply reveal the mechanism controlling these oscillatory states. Their stability is also studied, and when coupled with previously obtained results on multiple steady states, this information completes the response (bifurcation) diagram in one-parameter range of the tubular reactor. The results apply also to more general nonlinear parabolic problems of which the first order tubular reactor is a special case.
|Additional Information:||© 1971 Society for Industrial and Applied Mathematics. Received by the editors June 20, 1972, and in revised form December 7, 1972. This work was supported in part by the U.S. Army Research Office (Durham) under Contract DAHC-04-68-C-0006 and by the National Science Foundation under Grant GP 18471.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Kristin Buxton|
|Deposited On:||18 Dec 2008 03:24|
|Last Modified:||26 Dec 2012 10:38|
Repository Staff Only: item control page